hi doctor, im a 23 year old male and i have a rash on the inner part of both thighs. to be more specific, basically just the area where my testicles touch my inner thigh. it hasnt spread beyond that area, and its like a discoloration with small, almost miniscule red spots that appear and disappear randomly. i had sex with my ex girl friend while she had a yeast infection, could i have gotten a yeast infection from her? and if so, would that be the cause of the rash?
I cannot confirm anything without examination but it can be erythrasma. Erythrasma is a chronic superficial infection of the intertriginous areas of the skin.It is true that groins are effected but the typical appearance is well-demarcated, brown-red macular patches. The skin has a wrinkled appearance with fine scales.Wood lamp examination and gram staining are the tests for its diagnosis.
The standard therapy of erythrasma is antibiotics and antifungals because it is caused by a bacteria C minutissimum.Erythromycin is the drug of choice.Mild steroids are helpful in reducing the inflammation associated with it. But use it only after a dermatologist,s prescription.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
thank you for your advice. i looked up pictures of erythrasma and it seems to be the issue. its not all as bad as some of the pictures i came accross, but it definately looks similar to what i have. scaling would be the best term to describe the symptoms, but its really not even THAT noticeable. i guess ill be going to the dermatologist =/ ...one thing though, i shower two to three times daily so poor higeine cant be the cause. what could be the reason i have this?
Poor hygiene is just one cause of erythrasma.Other predisposing factors are excessive sweating/hyperhidrosis,delicate cutaneous barrier,obesity,diabetes mellitus,warm climate
poor hygiene and advanced age.It can be either of them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.